Alert archive / Minnesota / Blizzard Watches in 2016
Blizzard Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this blizzard watch at Feb 5, 2016, 3:21 PM CST for 7 counties in Minnesota; 7 counties in Iowa; Brookings County, South Dakota. It took effect at Feb 7, 2016, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2016, 3:21 PM CST (21:21 UTC)
- In effect from
- Feb 7, 2016, 12:00 PM CST
- Expired
- Feb 7, 2016, 4:20 AM CST
- In force
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Brookings County, SD
The radar
The Sioux Falls radar (KFSD), 86 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102 WWUS43 KFSD 052121 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 321 PM CST FRI FEB 5 2016 IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-SDZ040- 061200- /O.NEW.KFSD.BZ.A.0002.160207T1800Z-160208T1200Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS 321 PM CST FRI FEB 5 2016 ...BLIZZARD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT DUE TO A COMBINATION OF STRONG WINDS AND FALLING SNOW. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 50 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW THAT FELL EARLIER IN THE WEEK IS LIKELY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE...BUT HIGHER AMOUNTS MAY BE POSSIBLE IN STRONGER SNOW SHOWERS. * IMPACTS...TRAVEL COULD BECOME VERY DIFFICULT AT TIMES DUE TO REDUCED VISIBILITY AND BLOWING SNOW OVER ROADWAYS. RURAL AND OPEN AREAS WILL HAVE THE HIGHEST IMPACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ DUX
6 follow-up statements
949 WWUS43 KFSD 060453 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1053 PM CST FRI FEB 5 2016 IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-SDZ040- 061300- /O.CON.KFSD.BZ.A.0002.160207T1800Z-160208T1200Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS 1053 PM CST FRI FEB 5 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT DUE TO A COMBINATION OF STRONG WINDS AND FALLING SNOW. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 50 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW THAT FELL EARLIER IN THE WEEK IS LIKELY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE...BUT HIGHER AMOUNTS MAY BE POSSIBLE IN STRONGER SNOW SHOWERS. * IMPACTS...TRAVEL COULD BECOME VERY DIFFICULT AT TIMES DUE TO REDUCED VISIBILITY AND BLOWING SNOW OVER ROADWAYS. RURAL AND OPEN AREAS WILL HAVE THE HIGHEST IMPACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
216 WWUS43 KFSD 061013 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 413 AM CST SAT FEB 6 2016 IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-SDZ040- 061815- /O.EXT.KFSD.BZ.A.0002.160207T1800Z-160208T1800Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS 413 AM CST SAT FEB 6 2016 ...BLIZZARD WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM SUNDAY AFTERNOON INTO MONDAY MORNING...DUE TO A COMBINATION OF STRONG WINDS AND FALLING SNOW. THE STRONGEST WINDS ARE CURRENTLY EXPECTED TO IMPACT THE AREA SUNDAY EVENING. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 50 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW THAT FELL EARLIER IN THE WEEK IS LIKELY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE...BUT HIGHER AMOUNTS MAY BE POSSIBLE IN STRONGER SNOW SHOWERS. * IMPACTS...TRAVEL COULD BECOME VERY DIFFICULT AT TIMES DUE TO REDUCED VISIBILITY AND BLOWING SNOW OVER ROADWAYS. RURAL AND OPEN AREAS WILL SEE THE HIGHEST IMPACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
902 WWUS43 KFSD 061734 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1134 AM CST SAT FEB 6 2016 IAZ002-003-013-014-022-MNZ071-072-080-081-089-090-097-SDZ040- 070145- /O.CON.KFSD.BZ.A.0002.160207T1800Z-160208T1800Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER... STORM LAKE...TYLER...HENDRICKS...LAKE BENTON...IVANHOE... MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS 1134 AM CST SAT FEB 6 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM SUNDAY AFTERNOON INTO MONDAY MORNING...DUE TO A COMBINATION OF STRONG WINDS AND FALLING SNOW. THE STRONGEST WINDS ARE CURRENTLY EXPECTED TO IMPACT THE AREA SUNDAY EVENING. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 50 MPH COULD CAUSE WHITEOUT CONDITIONS IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW THAT FELL EARLIER IN THE WEEK IS LIKELY. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE...BUT HIGHER AMOUNTS MAY BE POSSIBLE IN STRONGER SNOW SHOWERS. * IMPACTS...TRAVEL COULD BECOME VERY DIFFICULT AT TIMES DUE TO REDUCED VISIBILITY AND BLOWING SNOW OVER ROADWAYS. RURAL AND OPEN AREAS WILL SEE THE HIGHEST IMPACT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
786 WWUS43 KFSD 062102 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 302 PM CST SAT FEB 6 2016 IAZ021-032-071200- /O.EXB.KFSD.BZ.A.0002.160207T2100Z-160208T1800Z/ CHEROKEE-IDA- INCLUDING THE CITIES OF...CHEROKEE...IDA GROVE...HOLSTEIN... BATTLE CREEK 302 PM CST SAT FEB 6 2016 ...BLIZZARD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING. * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 55 MPH COULD CAUSE WHITEOUT CONDITIONS IN FALLING OR BLOWING SNOW. WITH TEMPERATURES RISING INTO THE 30S ON SATURDAY...THERE IS UNCERTAINTY AS TO HOW MUCH EXISTING SNOW COVER WILL BE BLOWN AROUND. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF UP TO 1 INCHES ARE POSSIBLE. * IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ IAZ002-003-013-014-022-071200- /O.EXT.KFSD.BZ.A.0002.160207T2100Z-160208T1800Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-BUENA VISTA- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...STORM LAKE 302 PM CST SAT FEB 6 2016 ...BLIZZARD WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 55 MPH COULD CAUSE WHITEOUT CONDITIONS IN FALLING OR BLOWING SNOW. WITH TEMPERATURES RISING INTO THE 30S ON SATURDAY...THERE IS UNCERTAINTY AS TO HOW MUCH EXISTING SNOW COVER WILL BE BLOWN AROUND. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF UP TO 1 INCHES ARE POSSIBLE. * IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ MNZ071-072-080-081-089-090-097-SDZ040-071200- /O.CON.KFSD.BZ.A.0002.160207T1800Z-160208T1800Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS 302 PM CST SAT FEB 6 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 55 MPH COULD CAUSE WHITEOUT CONDITIONS IN FALLING OR BLOWING SNOW. WITH TEMPERATURES RISING INTO THE 30S ON SATURDAY...THERE IS UNCERTAINTY AS TO HOW MUCH EXISTING SNOW COVER WILL BE BLOWN AROUND. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE. * IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
437 WWUS43 KFSD 070348 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 948 PM CST SAT FEB 6 2016 MNZ071-072-080-081-089-090-097-SDZ040-071200- /O.UPG.KFSD.BZ.A.0002.160207T1800Z-160208T1800Z/ /O.NEW.KFSD.BZ.W.0002.160207T1800Z-160208T1800Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS 948 PM CST SAT FEB 6 2016 ...BLIZZARD WARNING IN EFFECT FROM NOON SUNDAY TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO NOON CST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...BLIZZARD CONDITIONS ARE EXPECTED FROM LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 55 MPH WILL CAUSE WHITEOUT CONDITIONS IN FALLING OR BLOWING SNOW. DESPITE TEMPERATURES RISING INTO THE 30S ON SATURDAY...EVENING REPORTS INDICATE WIDESPREAD BLOWING OF THE CURRENT SNOWPACK WILL STILL OCCUR IN THE EXPECTED STRONG WINDS. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE POSSIBLE. * IMPACTS...TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ IAZ002-003-013-014-021-022-032-071200- /O.CON.KFSD.BZ.A.0002.160207T2100Z-160208T1800Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 948 PM CST SAT FEB 6 2016 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * TIMING...BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 55 MPH COULD CAUSE WHITEOUT CONDITIONS IN FALLING OR BLOWING SNOW. WITH TEMPERATURES RISING INTO THE 30S ON SATURDAY...THERE IS UNCERTAINTY AS TO HOW MUCH EXISTING SNOW COVER WILL BE BLOWN AROUND. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF UP TO 1 INCH IS POSSIBLE. * IMPACTS...TRAVEL COULD BE VERY DIFFICULT TO...INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
764 WWUS43 KFSD 071020 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 420 AM CST SUN FEB 7 2016 IAZ002-003-013-014-021-022-032-071830- /O.UPG.KFSD.BZ.A.0002.160207T2100Z-160208T1800Z/ /O.EXB.KFSD.BZ.W.0002.160207T2200Z-160208T1800Z/ OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-CHEROKEE-BUENA VISTA-IDA- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK 420 AM CST SUN FEB 7 2016 ...BLIZZARD WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON CST MONDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...BLIZZARD CONDITIONS ARE EXPECTED FROM LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. THE WORST CONDITIONS WILL LIKELY OCCUR FROM LATE THIS EVENING THROUGH THE EARLY MORNING HOURS MONDAY...WHEN WINDS WILL BE AT THEIR STRONGEST. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 50 TO 55 MPH WILL COMBINE WITH FREQUENT SNOW SHOWERS...TO CAUSE PERIODS OF WHITEOUT CONDITIONS IN FALLING AND BLOWING SNOW. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF AROUND 1 INCH ARE POSSIBLE...HOWEVER AMOUNTS COULD VARY GREATLY OVER SMALL DISTANCES DUE TO THE EXPECTED SHOWERY NATURE OF THE SNOWFALL. * IMPACTS...TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE... INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ071-072-080-097-SDZ040-071830- /O.EXT.KFSD.BZ.W.0002.160207T2000Z-160208T1800Z/ LINCOLN MN-LYON MN-MURRAY-PIPESTONE-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...PIPESTONE...BROOKINGS 420 AM CST SUN FEB 7 2016 ...BLIZZARD WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO NOON CST MONDAY... * TIMING...BLIZZARD CONDITIONS ARE EXPECTED FROM MID SUNDAY AFTERNOON THROUGH MONDAY MORNING. THE WORST CONDITIONS WILL LIKELY OCCUR FROM MID EVENING THROUGH THE EARLY MORNING HOURS MONDAY...WHEN WINDS WILL BE AT THEIR STRONGEST. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 55 MPH WILL COMBINE WITH FREQUENT SNOW SHOWERS...TO CAUSE PERIODS OF WHITEOUT CONDITIONS IN FALLING AND BLOWING SNOW. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE...HOWEVER AMOUNTS COULD VARY GREATLY OVER SMALL DISTANCES DUE TO THE EXPECTED SHOWERY NATURE OF THE SNOWFALL. * IMPACTS...TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE... INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ081-089-090-071830- /O.EXT.KFSD.BZ.W.0002.160207T2200Z-160208T1800Z/ COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD 420 AM CST SUN FEB 7 2016 ...BLIZZARD WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON CST MONDAY... * TIMING...BLIZZARD CONDITIONS ARE EXPECTED FROM LATE SUNDAY AFTERNOON THROUGH MONDAY MORNING. THE WORST CONDITIONS WILL LIKELY OCCUR FROM LATE THIS EVENING THROUGH THE EARLY MORNING HOURS MONDAY...WHEN WINDS WILL BE AT THEIR STRONGEST. * WINDS / VISIBILITIES...WINDS GUSTING AS HIGH AS 55 MPH WILL COMBINE WITH FREQUENT SNOW SHOWERS...TO CAUSE PERIODS OF WHITEOUT CONDITIONS IN FALLING AND BLOWING SNOW. * SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE...HOWEVER AMOUNTS COULD VARY GREATLY OVER SMALL DISTANCES DUE TO THE EXPECTED SHOWERY NATURE OF THE SNOWFALL. * IMPACTS...TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE... INCLUDING DURING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this blizzard watch went out at Feb 5, 11:15 AM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Feb 5, 11:15 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1115 AM CST FRI FEB 5 2016
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 351 AM CST FRI FEB 5 2016
A COUPLE OF SUBTLE MID-UPPER LEVEL WAVES EXPECTED TO IMPACT THE
FORECAST AREA TODAY. WITH THE FIRST WEAK WAVE...FORECAST BY ALL
MODELS TO TRACK EAST ACROSS NEBRASKA...WARM ADVECTION/ISENTROPIC
LIFT SHOULD SPREAD SOME DEEPER MOISTURE AND LIFT INTO SOUTHEAST
PARTS OF THE CWA BY MID-LATE MORNING. BY EARLY-MID AFTERNOON...THE
SECOND WAVE DROPS SOUTHEAST THROUGH THE DAKOTAS...AND SHOULD SEE
ADDITIONAL LIGHT SNOW WITH THIS WAVE. WILL CONTINUE TO CARRY THE
HIGHER POPS EAST WHERE MOISTURE DEPTH IS MORE FAVORABLE. HOWEVER...
MANY OF THE HIGHER RES MODELS ARE SHOWING POTENTIAL FOR ISOLATED TO
SCATTERED SHOWERS FARTHER SOUTHWEST INTO SOUTH CENTRAL SOUTH DAKOTA.
SEEING VERY LIGHT ECHOES WITH THE WAVE CURRENTLY IN WESTERN SOUTH
DAKOTA...SO HARD TO IGNORE THE POSSIBILITY AS IT MOVES SOUTHEAST
THIS AFTERNOON.
FORECAST SURFACE TEMPERATURES IN THE MID 30S WOULD SUGGEST A
POSSIBILITY OF RAIN/SNOW MIX SHOULD ANY SHOWERS DEVELOP. HOWEVER...
THE WARMER AIR IS PRETTY SHALLOW...SO ANY PRECIP REACHING THE GROUND
WOULD MOST LIKELY REMAIN SNOW. ACCUMULATIONS WITH EITHER OF THESE
FEATURES EXPECTED TO BE LIGHT...GENERALLY LESS THAN A HALF INCH.
TEMPERATURES TODAY SHOULD BE ON THE MILD SIDE OF NORMAL WITH UPPER
20S EAST TO MID 30S SOUTHWEST. WINDS WILL BE A LITTLE BREEZY AT
TIMES...BEGINNING ON THE BUFFALO RIDGE THIS MORNING AND EXPANDING
INTO NORTHWEST IOWA BY MIDDAY. COULD SEE SOME DRIFTING SNOW GIVEN
THE RECENT HEAVY SNOW IN THESE AREAS...BUT DO NOT THINK THE WIND
WILL BE STRONG ENOUGH TO CAUSE REDUCED VISIBILITY IN BLOWING SNOW.
LATTER WAVE EXITS THE AREA EARLY THIS EVENING...WHICH SHOULD BE
FOLLOWED BY PARTIAL CLEARING AS WEAK RIDGE MOVES ACROSS THE AREA. DO
NOT EXPECT TEMPERATURES TO DROP QUITE AS FAR AS EARLIER THIS MORNING
IN THE CLEAR SKIES...BUT SHOULD SEE THE COOLEST TEMPERATURES IN THE
LOWER-MID TEENS IN AREAS OVER THE HEAVIER SNOW IN NORTHWEST IOWA...
WITH READINGS CLOSER TO 20 ACROSS THE WESTERN CWA.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 351 AM CST FRI FEB 5 2016
SATURDAY STILL LOOKS LIKE A PLEASANT DAY...ALBEIT IT WILL BE QUITE
BREEZY IN SOUTHWEST MN AS A SOUTHWEST FLOW DOMINATES THE AREA.
TRENDED TOWARD BLENDING SOME WARM ECMWF MOS GUIDANCE VALUES IN OUR
WESTERN ZONES FOR HIGHS AS SIGNIFICANT SNOW COVER IS LACKING FROM
THOSE AREAS. EVEN IF THEY HAD A DEEP SNOW PACK...THE 925MB
TEMPERATURES ARE QUITE WARM IN THAT LOCATION WHICH SHOULD EASILY
PRODUCE MID 40S. EAST OF THE JAMES RIVER VALLEY...A THICKER SNOW
PACK SHOULD KEEP HIGHS IN THE 30S.
THEN OUR WELL ADVERTISED UPPER LOW BEGINS TO ORGANIZE NEAR THE
CANADIAN BORDER SATURDAY NIGHT...BEFORE STRENGTHENING DRAMATICALLY
AND MOVING SOUTHWARD SUNDAY AND SUNDAY NIGHT DOWN THE MS VALLEY. THE
VARIOUS MODELS OFF OF THE CURRENT 00Z RUN ARE NOT AS BULLISH WITH
ANY PRECIP POTENTIAL SATURDAY NIGHT DUE TO A LACK OF MOISTURE BELOW
750-700MB. SOME LOWER CLOUDS HOWEVER DO EDGE INTO EAST CENTRAL SD
LATE AT NIGHT...AND THE THERMAL PROFILE LOOKS COLD ENOUGH FOR A VERY
SMALL CHANCE FOR LIGHT SNOW. BUT ANY SNOWFALL VERY LIKELY WILL NOT
MEASURE. DUE TO A WARM AIR MASS...INCREASING WINDS AND MID AND HIGH
CLOUDS...LOWS FOR THIS TIME OF YEAR WILL BE QUITE MILD SATURDAY
NIGHT...WITH READINGS IN THE UPPER 20S TO LOWER 30S.
THE MAIN STORY ON SUNDAY AND SUNDAY NIGHT ARE STRONG WINDS AND SNOW
SHOWERS. WENT AHEAD AND ISSUED A HIGH WIND WATCH FOR OUR SOUTHWEST
ZONES FOR SUNDAY...AS MIXED LAYER WINDS ON THE NAM AND ECMWF ARE 40
TO 55 KNOTS. THE GFS LOOKS RIDICULOUSLY STRONG AND OVER MIXED WITH
ITS WIND SPEEDS IN THE 925-850MB LAYER AND WERE NOT USED. OUR
SOUTHWEST ZONES SHOULD GET SOME LOWER CLOUDS BY MIDDAY SUNDAY RIGHT
WHEN THE STRONGEST MIXED WINDS ARE BEGINNING. HOWEVER THERE IS QUITE
A BIT OF DRY AIR BELOW 900-850MB WHICH SHOULD KEEP THE LOWER
ATMOSPHERE WELL MIXED IN THAT LOCATION...POINTING AT A DRY ADIABATIC
LAPSE RATE FROM ABOUT 900MB TO THE SURFACE. ELSEWHERE...IT WILL BE
WINDY...PROBABLY SOLID WIND ADVISORY CRITERIA. BUT THE STRATUS IS
DEEPER AND MORE ABUNDANT SNOW SHOWERS MAY ACT AS A FRICTIONAL DRAG
ON THE WIND SPEEDS. THE SOUNDINGS ARE STILL QUITE UNSTABLE THROUGH
ALMOST 700MB...BUT NOT TO THE DEGREE THAT THEY ARE IN OUR SOUTHWEST
ZONES. ONE AREA THAT IS A BIT CONCERNING TO INCLUDE IN A HIGH WIND
WATCH IS EXTENDING IT FURTHER EASTWARD TOWARD YANKTON. THE MO RIVER
VALLEY IN THAT AREA IS A CLASSIC FOR FUNNELING WEST TO NORTHWEST
WINDS. THEREFORE SPEEDS MAY BE HIGHER THAN FORECAST. BUT THAT IS TOO
PROBLEMATIC TO WARRANT A HIGH WIND WATCH AT THIS TIME.
AS MENTIONED IN THE PREVIOUS PARAGRAPH...SOUNDINGS ARE UNSTABLE AND
WITH COLD TEMPERATURES ALOFT...SNOW SHOWERS SHOULD OCCUR SUNDAY AND
SUNDAY NIGHT...ESPECIALLY ALONG AND EAST OF THE JAMES RIVER VALLEY.
IN OUR FORECAST AREA...SNOW AMOUNTS WILL BE LIGHT...GENERALLY LESS
THAN AN INCH. BUT THE STRONG WINDS WILL LIKELY PRODUCE BLOWING SNOW
CONCERNS ESPECIALLY WHEN SNOW IS ACTUALLY FALLING. IN PERIODS OF NO
SNOW...THE BLOWING SNOW POTENTIAL IS A LITTLE LESS...MORE OF A
DRIFTING ISSUE. BUT VISIBILITIES COULD BE QUITE POOR AT TIMES IN THE
BLOWING SNOW BOTH SUNDAY AND SUNDAY NIGHT. HIGHS ON SUNDAY WILL
PROBABLY BE REACHED ABOUT MIDDAY...THEN THE UPPER TROUGH WILL BEGIN
TO USHER IN COLDER AIR AS A COLD FRONT PUSHES SOUTHWARD. ON
MONDAY...925MB TEMPERATURES ARE COLD...ESPECIALLY EAST OF THE JAMES.
BUT THE MIXING POTENTIAL IS HIGHER THEN 925MB...THEREFORE HIGHS
SHOULD RANGE FROM NEAR 20 IN OUR FAR EASTERN AREAS...TO AROUND 30 IN
THE WEST. TEMPERATURES ALOFT OF -10C TO -20C REMAIN VERY FAVORABLE
FOR LIGHT SNOW PRODUCTION ON MONDAY EAST OF I 29. THEREFORE DESPITE
A MORE SHALLOW MOISTURE DEPTH...THINK FLURRIES ARE STILL A GOOD BET
FOR THOSE AREAS ALONG WITH BLOWING SNOW.
THE REST OF THE EXTENDED FORECAST IS QUIETER. THERE MAY BE A WEAK
WAVE MOVING DOWN ON TUESDAY FROM THE NORTHWEST...ALSO ASSOCIATED
WITH A WARM FRONT. BUT THAT IS TOO FAR OUT TO MENTION FLURRIES SINCE
THINGS COULD CHANGE WITH THE TIMING.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1113 AM CST FRI FEB 5 2016
BRIEF MVFR CONDITIONS THROUGH THE AFTERNOON AS SCATTERED SNOW
SHOWERS SLIDE ACROSS THE AREA. OTHERWISE...IMPROVING TO VFR AFTER
00Z THIS EVENING.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
SDZ050-052-057-058-063-064.
MN...NONE.
IA...NONE.
NE...NONE.
&&
SHORT TERM...JH
LONG TERM...MJ
AVIATION...JMHazardous weather outlook, Feb 5, 4:58 AM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 458 AM CST FRI FEB 5 2016 SDZ050-052-057-058-063-064-061100- GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS- 458 AM CST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED LIGHT SNOW SHOWERS MAY OCCUR TODAY...MAINLY IN THE LATE MORNING AND AFTERNOON HOURS. HOWEVER NO ACCUMULATING SNOW IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWEST WINDS WILL INCREASE SATURDAY NIGHT...AND COULD BECOME VERY STRONG ON SUNDAY. WINDY CONDITIONS WILL LINGER SUNDAY NIGHT...FINALLY DECREASING ON MONDAY. AT THEIR STRONGEST...THE WINDS COULD AVERAGE 35 TO 50 MPH FROM MID MORNING SUNDAY TO EARLY SUNDAY EVENING. A HIGH WIND WATCH HAS BEEN POSTED FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-053>056-059>062-065>071-061100- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-SANBORN-MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD- UNION- 458 AM CST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED LIGHT SNOW SHOWERS WILL OCCUR TODAY. A DUSTING OF SNOW COULD OCCUR...MAINLY EAST OF I 29...WITH LITTLE TO NO MEASURABLE SNOW ELSEWHERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWEST WINDS WILL INCREASE SATURDAY NIGHT...AND WILL BECOME STRONG ON SUNDAY AND SUNDAY NIGHT WITH SPEEDS AVERAGING 25 TO 45 MPH. WINDS WILL THEN BEGIN TO DECREASE ON MONDAY...BUT STILL AVERAGING CLOSE TO 20 TO 35 MPH. IN ADDITION TO THE WINDS...SNOW SHOWERS WILL BE PREVALENT SUNDAY AND SUNDAY NIGHT. ESPECIALLY DURING FALLING SNOW...VISIBILITIES WILL BE GREATLY REDUCED AT TIMES TO POSSIBLY A QUARTER MILE DUE TO THE WINDY CONDITIONS. HOWEVER ACTUAL SNOW ACCUMULATIONS WILL BE VERY MINOR. FLURRIES AND BLOWING SNOW COULD LINGER EAST OF INTERSTATE 29 ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:57 AM CST | High Wind Watch | FSD | Aurora, Beadle, Bon Homme, Brule, Charles Mix, Davison and 6 more | 35 hr |
Nearby
Blizzard Watches in Minnesota, 2016Blizzard Watches in Iowa, 2016Blizzard Watches in South Dakota, 2016Every blizzard watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.